I started to use clarithromycine for bacterial infection. After 2 weeks I started to have burning in the anus, diarrhea, sometimes bloody stool. It is 20 days that I stopped it and now no burning and no bloody stool but still I have diarrhea. is it possible to have diarrhea 20 days after stopping it?
Clarihromycin and its metabolites have a half life of 5-7 hours, which mans that almost all the drug and its metabolites should be excreted from the body in 35-40 hours. So no drug should be there in the body after 20 days.
Since there was blood which you could see, it is coming from the lower gut. The possible causes are hemorrhoids, anal fissures, anal infection, rectal polyps, colon polyps, diverticulosis (outpouchings from the bowel wall), inflammatory bowel disease (IBS, Crohn's, Celiac, ulcerative colitis), or dysentery.
Chronic diarrhea can be due to parasitic infestations. Other causes are irritable bowel syndrome, celiac disease, Crohn’s disease, malabsorption syndromes, pancreatic diseases, diabetes, hyperthyroidism etc. If celiac, Crohn’s and other problems have been ruled out then lactose intolerance, and IBS are the possibilities. Lyme and lupus are other possibilities that present this way. Please discuss this with your doctor (GI doctor). It is quite possible that you have either some food intolerance or an inflammatory bowel disease such as IBS, Crohn’s or celiac.
I sincerely hope you will find this information useful in your journey towards better health.
Hope you get well soon! Good Luck and take care!
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.